Alert archive / New York / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 21, 2011, 3:28 PM EST for Hamilton County, Herkimer County, Warren County, New York. It took effect at Feb 22, 2011, 2:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2011, 3:28 PM EST (20:28 UTC)
- In effect from
- Feb 22, 2011, 2:00 AM EST
- Expired
- Feb 22, 2011, 8:40 AM EST
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS41 KALY 212028 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 328 PM EST MON FEB 21 2011 NYZ032-033-042-221000- /O.NEW.KALY.WC.Y.0005.110222T0700Z-110222T1400Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 328 PM EST MON FEB 21 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY. * LOCATIONS: SOUTHERN ADIRONDACKS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: NORTH AT 5 TO 10 MPH. * TEMPERATURES: 3 TO 14 DEGREES BELOW ZERO. * TIMING: LATE TONIGHT THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
119 WWUS41 KALY 220908 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 408 AM EST TUE FEB 22 2011 NYZ032-033-042-221400- /O.CON.KALY.WC.Y.0005.000000T0000Z-110222T1400Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 408 AM EST TUE FEB 22 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR THE SOUTHERN ADIRONDACKS. * LOCATIONS: SOUTHERN ADIRONDACKS. * HAZARDS: DANGEROUS WIND CHILL VALUES. * WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO. * WINDS: NORTH AROUND 5 MPH. * TEMPERATURES: 5 TO 20 DEGREES BELOW ZERO. * TIMING: THROUGH MID TUESDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
729 WWUS41 KALY 221340 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 840 AM EST TUE FEB 22 2011 NYZ032-033-042-221445- /O.CAN.KALY.WC.Y.0005.000000T0000Z-110222T1400Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG 840 AM EST TUE FEB 22 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY FOR THE WESTERN AND CENTRAL ADIRONDACKS OF NEW YORK STATE. WITH CLEAR SUNNY SKIES AND NEARLY CALM WINDS TEMPERATURES ACROSS THE ADVISORY AREA HAVE ALREADY RISEN FIVE DEGREES OR MORE IN THE LAST TWO HOURS AND ALONG WITH THE CALM NO LONGER MEET WIND CHILL ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 21, 12:47 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 21, 12:47 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1247 PM EST MON FEB 21 2011 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE WILL START TO BUILD INTO OUR REGION TONIGHT INTO TUESDAY...WITH A RETURN TO DRY BUT COLD WEATHER. ON WEDNESDAY...HIGH PRESSURE WILL CREST OVER THE REGION WITH DRY CONDITIONS AND SLIGHTLY MODERATING TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1215 PM...THE SNOW HAS ENDED ACROSS THE FA WITH THE MOHAWK HUDSON CONVERGENCE AREA BEING THE LAST TO SEE THE SNOW TAPER OFF BETWEEN 11 AM AND 1145 AM...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THERE WILL BE INCREASING SUNSHINE THIS AFTERNOON FROM NORTHWEST TO SOUTHEAST AS HIGH PRESSURE SOUTH OF JAMES BAY STARTS TO BUILD SOUTH FROM CANADA. THE NORTHWEST PORTION OF THE FA WILL SEE THE MOST SUN WITH THE LEAST SUN ACROSS FAR SOUTHEAST PORTIONS OF THE FA. TEMPS WILL REMAIN STEADY OR ONLY RISE A DEGREE OR TWO FROM CURRENT VALUES AS STRONG COLD AIR ADVECTION WILL OCCUR THROUGH TONIGHT. HAVE UPDATED HOURLY TEMP...DEWPOINT...APPARENT TEMP...RH AND SKY GRIDS WITH THIS UPDATE. AS OF 955 PM...HAVE DROPPED THE WINTER WEATHER ADVISORY FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES WHERE THE SNOW HAS MAINLY ENDED. HOWEVER WILL KEEP REMAINDER OF WINTER WEATHER ADVISORY GOING THROUGH NOON AS SOME MOHAWK-HUDSON CONVERGENCE IS TAKING PLACE WITH A NORTHEAST WIND AT KGFL...A NORTH NORTHEAST WIND AT KALB AND A NORTHWEST WIND AT KRME. THIS IS EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS WITH THE AREA GRADUALLY SHRINKING WITH TIME. HAVE UPPED POPS TO LIKELY ACROSS THE ADVISORY AREA THAT REMAINS IN TACT WITH AROUND AN ADDITIONAL INCH OF ACCUMULATION. PREVIOUS FORECAST MAX TEMPS ARE ON TARGET AND ADJUSTED HOURLY TEMPS...DEWPOINTS...WINDS...APPARENT TEMPS AND RH GRIDS TO BETTER FIT CURRENT TRENDS. FOR LATEST SNOWFALL TOTALS...PLEASE REFER TO THE LATEST ALBPNSALY PRODUCT. AS OF 655 AM...SNOW STILL FALLING BUT IS IN THE PROCESS OF WINDING DOWN...AS INTENSITY HAS DECREASED SIGNIFICANTLY IN THE PAST HOUR OR SO. ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO GENERALLY AN INCH OR LESS BEFORE ENDING BY MID TO LATE MORNING. DRIER AIR HAS ALREADY MOVED INTO NORTH CENTRAL NY...AND WILL CONTINUE TO FILTER SOUTHEASTWARD ACROSS THE AREA. MADE SOME ADJUSTMENTS TO HOURLY GRIDS...INCLUDING POPS/WX BASED ON CURRENT RADAR TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... AS OF 345 AM...A TRUE ARCTIC AIR MASS WILL SETTLE INTO THE AREA TONIGHT COURTESY OF A NORTHERLY FLOW FROM CANADA. A SURFACE RIDGE OF HIGH PRESSURE WILL BE NOSING SOUTHWARD ACROSS THE EASTERN GREAT LAKES AND WILL SUPPRESS A DEVELOPING WAVE OF LOW PRESSURE TO OUR SOUTH. THIS WAVE SHOULD AFFECT NORTHERN PORTIONS OF THE MID ATLANTIC REGION INCLUDING PA/NJ...BUT THE DRIER AIR SHOULD WIN OUT ACROSS OUR AREA. WILL NOT MENTION ANY POPS AT THIS TIME. COLD TEMPS WILL BE THE MAIN STORY...WITH SINGLE DIGITS ACROSS MOST OF THE AREA...TO BELOW ZERO READINGS IN THE ADIRONDACKS. SINCE THE HIGH PRESSURE CENTER WILL STILL BE TO OUR NORTHWEST TONIGHT INTO TUESDAY MORNING...THERE WILL BE A BIT OF A BREEZE PERSISTING WHICH COULD RESULT IN WIND CHILLS APPROACHING -20 ACROSS THE PORTIONS OF THE WESTERN/SOUTHERN ADIRONDACKS. WILL CONTINUE TO MENTION THREAT IN THE HWO FOR THIS LIMITED AREA. TUESDAY SHOULD FEATURE MAINLY DRY CONDITIONS AND COLD TEMPS WITH A NORTHERLY FLOW PERSISTING. THERE STILL IS AN OUTSIDE CHANCE OF SOME LIGHT SNOW ACROSS A SMALL AREA ASSOCIATED WITH POSSIBLE LAKE EFFECT FROM CHAMPLAIN. THE AIR MASS IS VERY DRY THOUGH...SO THIS IS HIGHLY IN QUESTION. WILL MENTION SLIGHT CHANCE POPS TO ACCOUNT FOR THIS FROM THE UPPER HUDSON VALLEY TO THE NORTHERN/CENTRAL TACONICS. OTHERWISE...IT WILL REMAIN COLD AND DRY THROUGH TUESDAY NIGHT. TEMPS TUESDAY NIGHT WILL BE VERY COLD ONCE AGAIN...ALTHOUGH THE HIGH CENTER GETS VERY CLOSE THE REGION SO WINDS WILL BE LIGHT AND THERE SHOULD BE NO WIND CHILL ISSUES. MORE TRANQUIL WEATHER EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT...AS THE SURFACE HIGH MOVES OVERHEAD AND EVENTUALLY SHIFTS SOUTHEAST TO THE EASTERN SEABOARD. TEMPS SHOULD MODERATE SOMEWHAT BUT WILL LIKELY STILL BE BELOW NORMAL DURING THIS TIME. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WARM ADVECTION BEGINS THURSDAY AS FLAT UPPER RIDGING BUILDS OVER THE EASTERN U.S. SOME INCREASING MID AND HIGH CLOUDS THROUGH THE DAY WITH THE ADVANCE OF THE NEXT SYSTEM TOWARD OUR REGION. HIGHS THURSDAY SHOULD BE WELL INTO THE 30S TO LOWER 40S. THURSDAY NIGHT AND FRIDAY...STILL LOTS OF SPREAD IN GUIDANCE AND ENSEMBLES AS TO TIMING AND TRACK OF SURFACE AND UPPER FEATURES THAT WOULD BRING PRECIPITATION TO THE REGION. COLDER GUIDANCE WOULD SUPPORT A MODERATE SNOW EVENT FOR CENTRAL AND NORTHERN AREAS...AND JUST SOME SNOW CHANGING TO SLEET AND RAIN IN SOUTHERN AREAS. WARMER GUIDANCE WOULD SUGGEST SNOW CHANGING TO A MIX OF SLEET AND RAIN THURSDAY NIGHT...THEN TO CONVECTIVE SHOWERS DURING THE DAY FRIDAY. REGARDLESS OF WHAT SET OF GUIDANCE IS PREFERRED...TIGHT BOUNDARY LAYER THERMAL GRADIENT SETS UP AND A VERY STRONG SOUTHERLY LOW LEVEL JET SEGMENT TRACKS THROUGH...SUPPORTING STRONG CONVERGENCE AND FRONTOGENESIS FRIDAY OR FRIDAY NIGHT. SO...WHETHER THERE IS SNOW OR RAIN...FORCING LOOKS QUITE STRONG AND SUPPORTS DECENT QPF. SOME CONVECTIVE POTENTIAL AHEAD OF THE COLD FRONT. BASED ON POSITION OF THE BOUNDARY LAYER THERMAL RIDGE...SOUTHERN AREAS FROM POU TO NW CT COULD STILL GET INTO THE 50S IN THE WARMER SCENARIO...BUT HOLDING TO THE COLDER SCENARIO FOR CONSISTENCY UNTIL HIGHER CONFIDENCE SUGGESTS AND WARMING. SO...LOWS THURSDAY NIGHT WITH SNOW CHANGING TO A MIX OF SNOW AND SLEET...WITH LOWS IN THE 20S TO AROUND 30. HIGHS FRIDAY IN THE LOWER TO MID 30S COLDER AREAS TO UPPER 30S TO AROUND 40 WARMER AREAS. SYSTEM EXITS FRIDAY AFTERNOON OR NIGHT...AND COLD ADVECTION SPREADS ACROSS THE REGION. AGAIN...NOTICEABLE DIFFERENCES IN SETS OF GUIDANCE AS TO STRENGTH AND DEPTH OF COLD AIR. FOR CONSISTENCY CONTINUED ON THE COLDER SIDE OF GUIDANCE FRIDAY NIGHT THROUGH SUNDAY. LOWS FRIDAY NIGHT IN THE TEENS TO LOWER 20S...SOME SINGLE NUMBERS HIGHER TERRAIN. HIGHS SATURDAY IN THE 20S TO LOWER 30S. LOOSE CONSENSUS OF ANOTHER SYSTEM APPROACHING FOR SATURDAY NIGHT AND SUNDAY...SO JUST PUTTING SOME CHANCES FOR PRECIPITATION....HAVE LOTS OF TIME TO MONITOR THIS SYSTEM. TEMPERATURES SATURDAY NIGHT SHOULD BE IN THE TEENS TO AROUND 20...WITH SINGLE NUMBERS IN HIGHER TERRAIN. HIGH SUNDAY...WITH WARM ADVECTION INCREASING...IN THE 30S TO NEAR 40...MID TO UPPER 20S HIGHER TERRAIN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... FLIGHT CONDITIONS HAVE IMPROVED TO VFR AT KGFL...KALB...AND KPOU WITH BKN-OVC CLDS AROUND 3500 FT. LOW CLOUDS WILL CLEAR FROM NORTH TO SOUTH...WITH A DECK OF HIGH CLOUDS COVERING THE REGION MUCH OF THE EVENING. SKIES SHOULD BECOME MOSTLY CLEAR BY DAYBREAK. WINDS WILL BE NORTH OR NORTHEAST AROUND 5 TO 10 KTS THIS AFTERNOON... DIMINISHING TO LESS THAN 10 KTS THIS EVENING. OUTLOOK... TONIGHT-WED NIGHT...VFR...NO SIG WX. THU...VFR/MVFR...SLIGHT CHC OF RAIN/SNOW MIX. THU NT/FRI...MVFR/IFR....CHC -SN OR MIXED PRECIP. SATURDAY...VFR...NO SIG WX. && .HYDROLOGY... NO HYDRO PROBLEMS ANTICIPATED AT THIS POINT THROUGH LATE IN THE THE WEEK...AS THE REGION WILL BE BELOW FREEZING FOR MOST OF THE TIME AND ANY PRECIPITATION THAT DOES OCCUR WILL BE SNOW. SNOWFALL ACROSS THE REGION FROM THE RECENT STORM WAS GENERALLY 1 TO 4 INCHES AND THE SNOW HAD A LOW WATER CONTENT. DRIER WEATHER WITH VERY COLD TEMPERATURES ARE EXPECTED TO RETURN FOR TONIGHT THROUGH AT LEAST WEDNESDAY NIGHT...BEFORE THE NEXT STORM ARRIVES THURSDAY NIGHT. THIS STORM IS MORE LIKELY TO CONTAIN A MIX OF LIQUID AND FROZEN FORMS. THERE ARE SOME EARLY INDICATIONS THAT THE LIQUID EQUIVALENT COULD APPROACH ONE INCH WITH THE HEAVIER AMOUNTS LIKELY TO BE FROM ALBANY SOUTH. TEMPERATURES ARE FORECAST TO WARM INTO THE LOWER 40S FROM ALBANY SOUTH ON THURSDAY SO SOME MELTING MAY TAKE PLACE BUT THEY ARE FORECAST TO COOL TO NEAR OR BELOW FREEZING THURSDAY NIGHT. WARMER AIR ON FRIDAY WILL LIKELY CAUSE THE SNOW TO MIX WITH OR TURN TO RAIN...ESPECIALLY FROM THE ALBANY AREA SOUTH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...11/JPV SHORT TERM...JPV LONG TERM...NAS AVIATION...RCK HYDROLOGY...RCK
Hazardous weather outlook, Feb 21, 12:11 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1211 PM EST MON FEB 21 2011 NYZ032-033-221200- NORTHERN HERKIMER-HAMILTON- 1211 PM EST MON FEB 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. DANGEROUS WIND CHILLS ARE POSSIBLE LATE TONIGHT. IF CONDITIONS BECOME MORE CERTAIN WIND CHILL HEADLINES WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DANGEROUS WIND CHILLS ARE POSSIBLE TUESDAY MORNING. IF CONDITIONS BECOME MORE CERTAIN WIND CHILL HEADLINES WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-221200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1211 PM EST MON FEB 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.